Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

May 31, 2011Creek County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 31, 2011, 6:13 AM CDT for Creek County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2011, 6:13 AM CDT (11:13 UTC)
Expired
May 31, 2011, 7:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Creek County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2627 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WWUS84 KTSA 311113
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 AM CDT TUE MAY 31 2011

OKZ059-060-064-311200-
CREEK OK-PAWNEE OK-TULSA OK-
613 AM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...EASTERN PAWNEE AND WESTERN TULSA

AT 613 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF MANNFORD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...
JENKS...WESTPORT...MANNFORD...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3623 9635 3622 9633 3622 9626 3621 9624
      3619 9625 3618 9627 3616 9626 3616 9607
      3601 9593 3587 9648 3598 9659
TIME...MOT...LOC 1113Z 233DEG 27KT 3597 9645

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 31, 6:06 AM CDT, 7 minutes earlier.

Area forecast discussion, May 31, 6:06 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
606 AM CDT TUE MAY 31 2011

.DISCUSSION...
A COLD FRONT WILL APPROACH THE NRN OK TAF SITES TODAY...THEN STALL
ACROSS ERN OKLAHOMA BEFORE LIFTING NORTH TONIGHT. WILL INCLUDE A
CB GROUP ACROSS THE OK TAF SITES AS COVERAGE OF STORMS IN THE VICINITY
OF THE BOUNDARY IS EXPECTED TO REMAIN LOW.  VFR CATEGORIES WILL BE
MAINTAINED THROUGH THE TAF PERIOD AT ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 327 AM CDT TUE MAY 31 2011/

DISCUSSION...
ONGOING CONVECTION ACROSS SOUTHERN KS AND FAR NORTH CENTRAL OK
WILL CONTINUE TO SPREAD EASTWARD THROUGH THE MORNING...WITH THE
ASSOCIATED SURFACE FRONT AND/OR OUTFLOW PUSHING INTO NE OK AND
POSSIBLY FAR NW AR BY EARLY AFTERNOON. THIS BOUNDARY WILL THEN
SERVE AS A FOCUS FOR ADDITIONAL AFTERNOON STORMS. EXPECTED
AFTERNOON STORM COVERAGE APPEARS TO BE LIMITED GIVEN RISING MID
LEVEL HEIGHTS IN WAKE OF VIGOROUS NORTHERN PLAINS WAVE. HOWEVER
AFTERNOON INSTABILITIES WILL SUPPORT A RISK OF SEVERE WEATHER WITH
THE STRONGER UPDRAFTS WITH DOWNBURST WINDS THE MOST LIKELY IMPACT.

THE BOUNDARY WILL BEGIN TO LIFT NORTHWARD TONIGHT...WITH RENEWED
LOW LEVEL JET FOCUSING TO OUR WEST AND LIKELY IGNITING STORMS
AHEAD OF RETREATING BOUNDARY. THESE STORMS WILL SPREAD
NORTHEASTWARD WITH TIME AND POSSIBLY CLIP PORTIONS OF FAR NE OK
LATE TONIGHT INTO WEDNESDAY MORNING.

THEREAFTER...RIDGING ALOFT WILL AMPLIFY THROUGH THE CENTRAL U.S.
WITH THE CENTER OF THE UPPER HIGH SHIFTING WESTWARD NEARER THE
REGION. THIS WILL ENSURE TEMPERATURES WELL ABOVE NORMAL WITH EARLY
SEASON HEAT STRESS IMPACTS POSSIBLE BY LATE IN THE WORK WEEK.
MODELS HAVE BEEN CONSISTENT ON BRINGING AN EASTERLY WAVE ACROSS
THE SOUTHEASTERN STATES...AND EVENTUALLY NEAR OUR AREA TOWARD THE
WEEKEND. THIS WILL DEEPEN THE MOISTURE AND FAVOR TERRAIN AIDED
CONVECTION OVER THE WEEKEND INTO NEXT WEEK. THIS ADDITIONAL CLOUD
COVER WILL TEMPER HIGH TEMPS A BIT ESPECIALLY FOR EASTERN AREAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, May 31, 5:02 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CDT TUE MAY 31 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CDT TUE MAY 31 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...THIS MORNING

DISCUSSION...
THUNDERSTORMS HAVE BEEN ONGOING ACROSS NORTHERN OKLAHOMA OVERNIGHT
AHEAD OF AN APPROACHING COLD FRONT. THIS COLD FRONT IS EXPECTED TO
STALL ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON AND RETREAT NORTH
LATER TONIGHT AS A WARM FRONT. WHILE THIS BOUNDARY AND OUTFLOW
FROM ONGOING CONVECTION WILL SERVE AS FOCUS FOR STORMS...OVERALL COVERAGE
WILL REMAIN LIMITED AS MID LEVEL HEIGHT RISES BUILD INTO THE
PLAINS TODAY. HOWEVER...ONE OR TWO STORMS MAY BRIEFLY BECOME
SEVERE...AND WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL THIS
AFTERNOON IN THE WARM AND HUMID AIRMASS AHEAD OF THE COLD FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
UPPER RIDGING TO REMAIN IN CONTROL FOR THE REST OF THE WORK WEAK.
BY THE WEEKEND AN INTO NEXT WEEK...A WEST WARD MOVING UPPER WAVE
WILL COMPROMISE THE UPPER RIDGE SOME...RESULTING IN INCREASED MID
LEVEL MOISTURE TO RETURN...WHICH MAY RESULT IN SCATTERED...DIURNALLY
DRIVEN CONVECTION...PARTICULARLY OVER THE TERRAIN AREAS ACROSS
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 31, 5:48 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 AM CDT TUE MAY 31 2011

OKZ064-311115-
CREEK OK-
548 AM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK

AT 549 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF SHAMROCK...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...KELLYVILLE
AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3611 9630 3608 9629 3608 9612 3596 9606
      3579 9662 3579 9663 3598 9663
TIME...MOT...LOC 1049Z 247DEG 37KT 3590 9658
Special weather statement, May 31, 6:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 AM CDT TUE MAY 31 2011

OKZ059-060-064-311200-
CREEK OK-PAWNEE OK-TULSA OK-
613 AM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...EASTERN PAWNEE AND WESTERN TULSA

AT 613 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF MANNFORD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...
JENKS...WESTPORT...MANNFORD...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3623 9635 3622 9633 3622 9626 3621 9624
      3619 9625 3618 9627 3616 9626 3616 9607
      3601 9593 3587 9648 3598 9659
TIME...MOT...LOC 1113Z 233DEG 27KT 3597 9645

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:48 AM CDTSpecial Weather StatementTSACreek27 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.